Niacinamide & Hair Loss

Discussion in 'B3/Niacinamide' started by hypo4toolong, Dec 16, 2013.

  1. hypo4toolong

    hypo4toolong New Member

    Joined:
    Sep 29, 2013
    Messages:
    4
    I hate to make another post about Niacinamide, but I'm going crazy trying to find a post discussing how some guy tried to six or seven brands of Niacinamide before he found one that did not cause hair loss... Basically the same thing is happening to me (at high doses, 2500 mg a day) and I want to find which brand he is using... If anyone can help me find that post that'd be tremendous or has any similar experience.
     
  2. Ben

    Ben Member

    Joined:
    Dec 13, 2013
    Messages:
    497
    It sounds like it could be from some impurity. I've been taking 3000 mg or so (7.5 cc per day) for a couple of weeks and haven't experienced hair loss or any negative side effects for that matter. How long did it take for you to notice the symptom?
     
  3. OP
    hypo4toolong

    hypo4toolong New Member

    Joined:
    Sep 29, 2013
    Messages:
    4
    It's weird, I have been experimenting with all sorts of different Niacinamide, and the results I get from the Nature's Life is 1000% better than the others I have tried so far. Impure? Sure, the benefits outweigh the costs, I suppose. When I increased it to 2000 mg from 1000 mg I think that is when I started to notice some hair loss. Perhaps it is my body just adjusting, but the stuff has been a miracle for me sans the hair loss. Improvement in mental, mood and it warms my body up to boot.

    http://www.amazon.com/Natures-Life-Niac ... iacinamide
     
  4. Mittir

    Mittir Member

    Joined:
    Feb 20, 2013
    Messages:
    2,034
    This Nature's life Niacinamide tablet has silica in it.
    RP strongly recommends against taking supplements with
    fumed or colloidal silica and Titanium oxide. These nano particles
    can get into the bloodstream and cause stress response.
    toxinless.com has list of supplements with safer excipients.
     
  5. nonono

    nonono New Member

    Joined:
    Dec 19, 2013
    Messages:
    1
    Interesting, I first started taking niacinamide at the end of august. I first noticed hair loss around the beginning of october. I take around 2 grams per day on average. I've lost a good bit of hair on the sides of my head, especially the right side, mainly on the temples but also above my sideburns and around my ears. I used Thorne Research brand, then I switched to powder from pure bulk. I've been putting it topically on my head to help(?) with hair loss for the last maybe 6 weeks. Huh. Maybe it's not connected, but I'm going to try taking a break from the niacinamide.
     
  6. aquaman

    aquaman Member

    Joined:
    Aug 9, 2013
    Messages:
    1,297
    Define "causing hair loss"...

    Shedding (hairs falling out) is not the same as hairloss and should not be used to judge "hair loss".

    Read up about hair growth cycles for more info. Hair has to fall out before regrowing.

    Unfortunately you can only tell hair loss over eg the course of a year. Ironically shedding may be a good sign, and by stopping what is causing the increased shedding may actually have the opposite effect to what you want. Yeah, it's a bummer ;)
     
  7. paper_clips43

    paper_clips43 Member

    Joined:
    Nov 13, 2013
    Messages:
    258
    Location:
    Sedona Arizona
    Once again Mittir comes through! Thanks for the link to toxinless.com

    Hours of research have just gone out the window for me.
     
  8. sumitahuja78

    sumitahuja78 Member

    Joined:
    Oct 30, 2014
    Messages:
    5

    Niacin or niacinamide is used for preventing vitamin B3 deficiency. The side effects which I know about Niacinamide Severe allergic reactions (rash; hives; itching; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue. But never heard Niacinamide cause hair loss.
     
  9. TreasureVibe

    TreasureVibe Member

    Joined:
    Jul 3, 2016
    Messages:
    1,809
    Gender:
    Male
    My mother is using niacinamide 250 mg a day by Yarrow, and she has balding on the side of her head.. Could this be the niacinamide?
     
  10. lampofred

    lampofred Member

    Joined:
    Feb 13, 2016
    Messages:
    2,768
    Gender:
    Male
    Peat never recommends such enormous doses of niacinamide. I think he says 50-100mg a few times a day is good, and said 1000mg is a probably a safe upper limit. Using that much will rapidly use up your sugar stores and release stress hormones. I need like 7-8 cups of orange juice to handle just 500 mg of niacinamide. That much niacinamide will also seriously elevate homocysteine which will cause hair loss.
     
  11. Repas du soir

    Repas du soir Member

    Joined:
    Feb 11, 2018
    Messages:
    112
    Gender:
    Male
    Why do everyone on this forum take such huge doses of everything?
     
  12. TreasureVibe

    TreasureVibe Member

    Joined:
    Jul 3, 2016
    Messages:
    1,809
    Gender:
    Male
    Thanks a bunch!!

    I thought that 250 mg was normal as more people reported on here that they were using it.
     
  13. LCohen

    LCohen Member

    Joined:
    Dec 31, 2017
    Messages:
    257
    LOL
     
Loading...